Alert archive / New Mexico / Wind Advisories in 2022
Wind Advisory 17, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Mar 5, 2022, 1:38 AM MST for 6 counties in New Mexico. It took effect at Mar 5, 2022, 9:00 AM MST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Mar 5, 2022, 1:38 AM MST (08:38 UTC)
- In effect from
- Mar 5, 2022, 9:00 AM MST
- Expired
- Mar 5, 2022, 2:05 PM MST
- In force
- 5 hr
- Issued by
- NWS Albuquerque, NM
Counties Colfax County, NM, Guadalupe County, NM, Harding County, NM, Mora County, NM, Quay County, NM, San Miguel County, NM
The radar
The Cannon AFB radar (KFDX), 135 km from the middle of the area, began a volume at 08:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 8.6 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4485 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
586 WWUS75 KABQ 050838 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 138 AM MST Sat Mar 5 2022 NMZ226-050945- /O.EXP.KABQ.HW.W.0006.000000T0000Z-220305T0900Z/ South Central Mountains- 138 AM MST Sat Mar 5 2022 ...HIGH WIND WARNING WILL EXPIRE AT 2 AM MST EARLY THIS MORNING... Winds have decreased in speed and while a few gusts to 25 to 30 mph will be possible through the morning, the threat for hazardous wind speeds has ended. $$ NMZ239-240-050945- /O.EXP.KABQ.WI.Y.0016.000000T0000Z-220305T0900Z/ Eastern Lincoln County-Southwest Chaves County- 138 AM MST Sat Mar 5 2022 ...WIND ADVISORY WILL EXPIRE AT 2 AM MST EARLY THIS MORNING... Winds have decreased in speed and while a few gusts to 25 to 30 mph will be possible through the morning, the threat for hazardous wind speeds has ended. $$ NMZ215-228-229-231>234-051830- /O.NEW.KABQ.WI.Y.0017.220305T1600Z-220306T0100Z/ East Slopes Sangre de Cristo Mountains-Far Northeast Highlands- Northeast Highlands-Harding County-Eastern San Miguel County- Guadalupe County-Quay County- 138 AM MST Sat Mar 5 2022 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Guadalupe County, Quay County, East Slopes Sangre de Cristo Mountains, Eastern San Miguel County, Far Northeast Highlands, Harding County and Northeast Highlands. * WHEN...From 9 AM this morning to 6 PM MST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. * ADDITIONAL DETAILS...Areas of blowing dust may reduce visibility in some localized areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Shoemake
2 follow-up statements
924 WWUS75 KABQ 051809 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1109 AM MST Sat Mar 5 2022 NMZ215-228-229-231>234-060100- /O.CON.KABQ.WI.Y.0017.000000T0000Z-220306T0100Z/ East Slopes Sangre de Cristo Mountains-Far Northeast Highlands- Northeast Highlands-Harding County-Eastern San Miguel County- Guadalupe County-Quay County- 1109 AM MST Sat Mar 5 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Guadalupe County, Quay County, East Slopes Sangre de Cristo Mountains, Eastern San Miguel County, Far Northeast Highlands, Harding County and Northeast Highlands. * WHEN...Until 6 PM MST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. * ADDITIONAL DETAILS...Areas of blowing dust may reduce visibility in some localized areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 11
029 WWUS75 KABQ 052105 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 205 PM MST Sat Mar 5 2022 NMZ233-234-061100- /O.CAN.KABQ.WI.Y.0017.000000T0000Z-220306T0100Z/ /O.NEW.KABQ.WI.Y.0018.220306T1800Z-220307T0000Z/ Guadalupe County-Quay County- 205 PM MST Sat Mar 5 2022 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 5 PM MST SUNDAY... ...WIND ADVISORY FOR TODAY IS CANCELLED... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Guadalupe County and Quay County. * WHEN...From 11 AM to 5 PM MST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. * ADDITIONAL DETAILS...Areas of blowing dust may reduce visibility in some localized areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ NMZ215-228-229-231-232-052215- /O.CAN.KABQ.WI.Y.0017.000000T0000Z-220306T0100Z/ East Slopes Sangre de Cristo Mountains-Far Northeast Highlands- Northeast Highlands-Harding County-Eastern San Miguel County- 205 PM MST Sat Mar 5 2022 ...WIND ADVISORY IS CANCELLED... Windy conditions will persist into the early evening hours, but below advisory threshold. $$ NMZ226-240-061100- /O.NEW.KABQ.WI.Y.0018.220306T1500Z-220307T0000Z/ South Central Mountains-Southwest Chaves County- 205 PM MST Sat Mar 5 2022 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 5 PM MST SUNDAY... * WHAT...West winds 30 to 35 mph with gusts up to 55 mph expected. * WHERE...South Central Mountains and Southwest Chaves County. * WHEN...From 8 AM to 5 PM MST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ NMZ220>225-235>239-241-061100- /O.NEW.KABQ.WI.Y.0018.220306T1800Z-220307T0000Z/ Lower Rio Grande Valley-Sandia and Manzano Mountains including Edgewood-Estancia Valley-Central Highlands-South Central Highlands-Upper Tularosa Valley-Curry County-Roosevelt County-De Baca County-Chaves County Plains-Eastern Lincoln County-San Agustin Plains and Adjacent Lowlands- 205 PM MST Sat Mar 5 2022 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 5 PM MST SUNDAY... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of central, east central, and southeast New Mexico. * WHEN...From 11 AM to 5 PM MST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. * ADDITIONAL DETAILS...Areas of blowing dust may reduce visibility in some localized areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 11
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Mar 4, 10:29 PM MST, 3 hours 9 minutes earlier.
Area forecast discussion, Mar 4, 10:29 PM MST, 3 hours 9 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1029 PM MST Fri Mar 4 2022 .AVIATION... 06Z TAF CYCLE Though wind speeds continue to decrease across much of the area, winds are likely to strengthen over the next few hours from KSRR to KROW as westerly winds aloft increase with a passing shortwave. Meanwhile, scattered light rain and snow showers are moving across northern and western NM. Mt obscurations are possible across the northern mountains, while excursions into MVFR cigs are likely around KGUP. Winds may be locally enhanced by the precipitation. On Saturday afternoon, westerly winds will increase areawide once again, though should not be as strong as today, nor should as much blowing dust occur. 34 && .PREV DISCUSSION...220 PM MST Fri Mar 4 2022... .SYNOPSIS... The weather pattern through the next week will remain unsettled with multiple disturbances bringing rounds of cooler temperatures, strong winds, and precipitation. Strong winds this afternoon will be slow to taper off and will likely remain breezy to windy through the overnight hours. A storm system Saturday and Sunday will bring light precipitation mainly to areas along and north of Interstate 40. Otherwise, strong winds are expected to continue through the weekend, especially to areas south of Interstate 40. A cooling trend will result in below normal temperatures through much of next week while additional disturbances will bring additional light showers to portions of the area. && .DISCUSSION... SHORT TERM...(TONIGHT THROUGH SATURDAY NIGHT)... South to southwest winds have strengthened over NM today with a 45 to 55 kt 700-500mb layer speed max overhead. Blowing dust is evident on the latest Dust RGB loops and lower vsbys have been reported at a few obs sites. Winds will likely peak btwn 4pm and 7pm with areas along and south of I-40 seeing gusts up to 45 kt. The latest RAP and HRRR solutions show the core of stronger mid and upper level winds sliding thru southern NM tonight. High winds are likely to continue at KSRR where a High Wind Warning is in effect. The upper level storm system responsible for the winds will eject northeastward thru the Four Corners tonight and allow rain and snow showers to spread into the northern and western high terrain. The higher snow amounts will be relegated to SW facing slopes of the Tusas Mts where 2-6" is likely, except up to 10" possible on high peaks by late morning. Saturday will feature another round of springs winds as flow aloft veers westerly ahead of the next upper level storm system. Speeds trended a tad lighter Saturday however guidance still supports gusts up to 40 mph along the I-40 corridor over eastern NM. 700-500mb layer winds will increase again over western NM late Saturday with cold advection trending max temps several degrees cooler compared to today. Deeper moisture and better lift will arrive with the second storm system by Saturday night. A noteworthy lull in snowfall late Saturday should provide a break for additional Winter Wx Advisories over the high terrain of northern and western NM beginning Saturday night. Guyer LONG TERM...(SUNDAY THROUGH FRIDAY)... Unsettled is the word through the remainder of the forecast period as multiple storm systems bring strong winds and rounds of precipitation. By Sunday morning, the third system from this weekend's series will be centered just west of the Four Corners as a closed H5 low. Moisture advection and diffluent flow ahead of this low will support additional rain and mountain snow shower development early Sunday morning across the northwest which spreads eastward towards the Sangre de Cristos through the late morning hours. Like the two systems before it, it lifts northeastward through CO. Thus, precipitation chances remain focused for the northern tier of the area. Across the south, strong winds will continue to persist as a potent jet rounding the base of the low bisects the state from the NM Bootheel northeastward towards the northeast plains. 700mb winds near 40 knots along and south of I-40 as well as across the eastern plains will easily mix down to the surface thanks to continued deep mixing heights. Speeds may be close to advisory criteria, especially along and east of the Sacramento Mountains. Otherwise, the cooling trend continues with these passing systems with most locations expected to record below normal high temperatures. The exception may be across the southeast plains where high temperatures may be able to hang on to temps a couple degrees above normal thanks to the downsloping winds. A brief break may arrive by Monday morning, but the next system will be dropping from the northern Rockies, deepening into a closed low over UT by Monday afternoon. Continued moisture advection and favorable dynamics ahead of this low will likely support shower development across the northern tier of the area by Monday afternoon. Model guidance suggests this system continues to dig into southeast AZ through Tuesday morning before tracking eastward across the state through the day on Tuesday. Moisture values aren't impressive with this system with PWATs forecast below 0.50", but it is the system so far that lends itself to the best chances for precipitation making it south of I-40. Temperatures remain cooler in the wake of this system with Wednesday's high temperatures remaining below normal areawide. Yet another system then dives southward from the PacNW starting Wednesday morning. Increasing flow aloft ahead of it will support strengthening westerly surface winds with widespread breezy to windy conditions likely. Models don't deepen this system significantly; instead they only have it clipping northern NM on Thursday. This will once again keep any precipitation chances focused across the north, but the jet rounding its base looks to move overhead, likely resulting in continued windy conditions through Thursday. 15 && .FIRE WEATHER... ...FIRE WEATHER WATCH IN EFFECT SATURDAY FOR EASTERN NEW MEXICO... Widespread critical fire weather conditions today will focus more into eastern NM by Saturday as cooler air and greater cloud cover shift into central and western NM. Confidence on critical conditions Saturday over eastern NM is not high enough to upgrade the Fire Wx Watch. Haines values have trended low to moderate over most of the area, with marginal humidities, and subcritical RFTI values. Even colder air will move into NM Sunday with greater coverage of snow showers across the north and west. Any lingering critical fire wx will be focused across the southeast plains. The active pattern will continue Monday and Tuesday with continued cold temps, strong winds, and snow showers. Guyer && .ABQ WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch Saturday afternoon for the following zones... NMZ104-108. Wind Advisory until 2 AM MST Saturday for the following zones... NMZ239-240. Winter Weather Advisory until 3 PM MST Saturday for the following zones... NMZ210. High Wind Warning until 2 AM MST Saturday for the following zones... NMZ226. &&
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 5:21 PM MST | Dust Storm Advisory | ABQ | Santa Fe | 39 min |
| Mar 5, 3:19 AM MST | Fire Weather Watch | ABQ | Bernalillo, Sandoval, Socorro, Valencia | 11 hr |
| Mar 5, 3:19 AM MST | Red Flag Warning | ABQ | Harding, San Miguel, Union | 15 hr |
| Mar 5, 1:53 PM MST | Winter Weather Advisory | ABQ | Colfax, Rio Arriba, Taos | 27 hr |
| Mar 5, 2:05 PM MST | Wind Advisory | ABQ | Bernalillo, Catron, Chaves, Cibola, Curry, De Baca and 10 more | 28 hr |
| Mar 5, 2:16 PM MST | Red Flag Warning | ABQ | Bernalillo, Sandoval, Socorro, Valencia | 29 hr |
Nearby
Wind Advisories in New Mexico, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.